Thunderstorm Wind, Franklin
- When
- July 1, 3:30 PM EST
- Where
- Franklin County, Chambersburg
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.933, -77.667
Trees and power lines were reported down in Chambersburg.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 1, 2:43 PM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT SUN JUN 30 2001 AS OF 3 PM...REGIONAL RADAR LOOP SHOWING SQUALL LINE OVER CENTRAL PA WHILE SFC COLD FRONT JUST MOVING INTO NW PA. WILL PROBABLY DROP WATCH FOR AREAS NORTH OF I-80 WITH THIS ISSUANCE. LOOKS LIKE STORMS SHOULD CLEAR SE ZONES BY AROUND SUNSET...THEN CLEARING AND MUCH COOLER CONDITIONS FOR THE OVERNIGHT AS DRY AIR ADVECTS SOUTHWARD. HI PRES BUILDS INTO THE AREA...BRINGING FAIR AND COOL CONDITIONS MONDAY AND MON NITE. 850 TEMPS SUGGEST FULL SUN HIGH TEMPS FROM THE M-U60S OVER THE MTNS...TO THE M70S IN THE SUSQ VALLEY. WILL UNDERCUT MOS LOWS MON NITE GIVEN NEARLY IDEAL RADIATING CONDITIONS. 2M ETA SFC TEMPS SEEM TO SUPPORT THE COOLER TEMPS...RUNNING SEVERAL DEGREES BLW THOSE OF THE NGM EARLY TUE AM. EXTENDED...FRONT TRYS TO RETURN NORTHWARD LATE TUESDAY AS HI PRES SLIPS OFF THE EAST COAST...THEN A CO<LD FRONT BRINGS REINFORCING SHOT OF COOL WX FOR LATE WEEK. .CTP...SEVERE TSTM WATCH UNTIL 6 PM FOR SOUTHERN HALF OF CWA. FITZGERALD
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 AM EDT SUN JUL 1 2001 ...MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING... A STRONG COLD FRONT...OVER LAKE ERIE LATE THIS MORNING...WILL PUSH SOUTHWARD THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE ALONG AND AHEAD OF THIS FRONT FOR SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT FROM TODAY'S STORMS WILL BE DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FITZGERALD
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1203 PM EDT SUN JUL 1 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT SUNDAY EVENING FOR ALL OF CENTRAL PENNSYLVANIA... REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE `IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LA CORTE
PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 323 PM EDT SUN JUL 1 2001 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... SULLIVAN...MCKEAN...NORTHERN LYCOMING...TIOGA...CAMERON...POTTER... NORTHERN CLINTON...WARREN...CLEARFIELD...ELK AND NORTHERN CENTRE. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LEBANON...MONTOUR...NORTHUMBERLAND...UNION...JUNIATA...SOUTHERN CENTRE...PERRY...SOMERSET...FRANKLIN...BEDFORD...DAUPHIN... LANCASTER...CUMBERLAND...ADAMS...BLAIR...CAMBRIA...SCHUYLKILL\... YORK...COLUMBIA...SNYDER...SOUTHERN LYCOMING...SOUTHERN CLINTON... HUNTINGDON...MIFFLIN AND FULTON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
406 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM RIDGWAY PA WIND DAMAGE
07/01/01 ELK POWER LINES DOWN REPORTED
BY COUNTY 911
0235 PM HASTINGS PA WIND DAMAGE
07/01/01 CAMBRIA TREES DOWN REPORTED BY
COUNTY 911
0230 PM LAPORTE PA WIND DAMAGE
07/01/01 SULLIVAN TREES DOWN THROUGHOUT
COUNTY REPORTED BY COUNTY
911
0230 PM GLENNMORE PA WIND DAMAGE
07/01/01 LYCOMING TREES DOWN REPORTED BY
COUNTY 911
0218 PM WOOLRICH PA WIND DAMAGE
07/01/01 CLINTON TREES DOWN REPORTED BY
COUNTY 911
0220 PM ANSONVILLE PA WIND DAMAGE
07/01/01 CLEARFIELD TREES AND POWER LINES DOWN
REPORTED BY COUNTY 911
0350 PM BLAIN PA WIND DAMAGE
07/01/01 PERRY TREES DOWN IN WESTERN PART
OF COUNTY REPORTED BY
COUNTY 911
0350 PM MCALLISTERVILLE PA WIND DAMAGE
07/01/01 JUNIATA % TREE LIMBS DOWN ON ROUTE
235 REPORTED BY COUNTY 911The Sterling radar (KLWX), 108 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were reported down in Chambersburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256987.